MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 23-2001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the suture was passed through anchor.Started winding sutures up and the internal wire snapped.Unable to load sutures any further.No patient injuries were reported.
 
Additional Manufacturer Narrative
There was a relationship found between the device and the reported incident.The snare line is reeled in to the wheels and the snare loop is found broken outside the wheel.No suture was returned/present.The customer complaint was verified but the potential root cause for the suture no longer reeling in is a broken snare loop can be due to over tensioning or use of a wrong type of suture which could cause the suture to get blocked and snapped.However, the exact root cause cannot be determined.There are no manufacturing abnormalities visually observed with the returned device.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.Device returned for evaluation.Device evaluated by the manufacturer.

Brand Name
SPEEDLOCK HIP KNOTLESS FIXATION DEVICE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7171130
Report Number3006524618-2018-00018
Device Sequence Number11081921
Product Code MBI
UDI-Device Identifier00817470003413
UDI-Public(01)00817470003413(17)200831(10)2006048
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number23-2001
Device Catalogue Number23-2001
Device Lot Number2006048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer02/07/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1